Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 44, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Jul 7, 2021, 4:16 AM CDT. It took effect at Jul 7, 2021, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2021, 4:16 AM CDT (09:16 UTC)
- In effect from
- Jul 7, 2021, 10:00 AM CDT
- Expired
- Jul 7, 2021, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
128 WHUS73 KDLH 070916 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 416 AM CDT Wed Jul 7 2021 LSZ144>148-150-072130- /O.NEW.KDLH.SC.Y.0044.210707T1500Z-210708T0000Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 416 AM CDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northeast winds around 15 kt with gusts to 25 kt and waves 3 to 5 ft expected. * WHERE...Portions of Lake Superior. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
3 follow-up statements
300 WHUS73 KDLH 071450 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 950 AM CDT Wed Jul 7 2021 LSZ143-080000- /O.EXA.KDLH.SC.Y.0044.210707T1500Z-210708T0000Z/ Silver Bay Harbor to Two Harbors MN- 950 AM CDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Silver Bay Harbor to Two Harbors MN. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ144>148-150-080000- /O.CON.KDLH.SC.Y.0044.210707T1500Z-210708T0000Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 950 AM CDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Portions of Lake Superior. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
292 WHUS73 KDLH 072041 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 341 PM CDT Wed Jul 7 2021 LSZ143-072145- /O.CAN.KDLH.SC.Y.0044.000000T0000Z-210708T0000Z/ Silver Bay Harbor to Two Harbors MN- 341 PM CDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LSZ144>148-150-080000- /O.CON.KDLH.SC.Y.0044.000000T0000Z-210708T0000Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 341 PM CDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 4 ft. * WHERE...Portions of Lake Superior. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
943 WHUS73 KDLH 080002 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 702 PM CDT Wed Jul 7 2021 LSZ144>148-150-080115- /O.EXP.KDLH.SC.Y.0044.000000T0000Z-210708T0000Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 702 PM CDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Northeast winds continue but are no longer gusting upwards of 25 knots. Winds will continue to taper off through the evening. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Jul 7, 1:35 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 7, 1:35 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Duluth MN 135 AM CDT Wed Jul 7 2021 .DISCUSSION...(This evening through Monday) Issued at 348 PM CDT Tue Jul 6 2021 Summary: A wet system exits the region tonight leaving a cool and dry air mass for the remainder of the forecast. Overall, a corridor of 1 to 1.25" of rain fell from Brainerd, MN to Cable, WI. The system that brought this rain is in the process of exiting the area with another 1/3 of an inch of QPF expected across NW WI and more so in Price County before it's through. There are decent convective parameters just to the south of our forecast area. There's a non-zero chance that some of the cells that form along this boundary may spill over into the southern- most portion of our forecast area, but not likely. Southern Price County has the best chance just because it juts out the furthest south. Another oddity may be the potential for fog around the head of the lakes as cigs have been quite low in the presence of east wind off the lake. Again, not likely but possible. There's really not much to talk about precip-wise for the remainder of the forecast. Dry and cool weather will persist. Another low probability item is the potential for some outlying brief frost Thursday morning under a good radiational cooling, a dry air mass under the centroid of high pressure with light winds. Temps may briefly dip down to 37F across outlying areas of St. Louis and Lake counties. Don't think this will be long enough to warrant any headlines or even hang around long enough for frost to have enough time to form. A beach hazard statement is in effect for the larger waves and strong NE winds and the threat of rip currents that they produce. This is probably going to be an issue tomorrow too. That's about it for forecast concerns. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1221 AM CDT Wed Jul 7 2021 Mainly VFR conditions with the exception of HYR. As the system that brought the region rain moves to the southeast, ceilings at HYR will begin to lift towards morning. Winds for HYR will start to increase towards the late morning at 10 knots with gusts to near 20 knots. For the remainder of the terminals, winds will be light and variable through the period. && .MARINE... Issued at 348 PM CDT Tue Jul 6 2021 A fresh NE breeze off of Lake Superior is causing gusts to 25 knots across the near shore waters. Opted to hold onto small craft advisories for a few more hours when obs should begin to show a decrease in wind speeds. Waves have been oscillating between 2 and 4 feet. Another period of stronger NE winds is expected tomorrow. && .PRELIMINARY POINT TEMPS/POPS... DLH 49 65 45 71 / 20 0 0 10 INL 48 73 44 77 / 0 0 0 10 BRD 49 71 45 75 / 30 0 0 10 HYR 50 67 44 75 / 50 10 0 0 ASX 49 63 44 71 / 40 10 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...Wolfe AVIATION...KSE MARINE...Wolfe
Hazardous weather outlook, Jul 6, 9:46 PM CDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 946 PM CDT Tue Jul 6 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-071030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 946 PM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Patchy frost will be possible for interior portions of the Arrowhead on Thursday morning as low temps drop into the 30s. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed tonight. LSZ121-140>148-150-071030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 946 PM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Gusty northeast winds Wednesday may lead to hazardous wave conditions for small craft in the afternoon and evening from the outer Apostle Islands, to Oak Point and Saxon Harbor. GSF More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:07 AM CDT | Beach Hazards Statement | DLH | Carlton, Saint Louis | 17 hr |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.